Bulletin of the American Mathematical Society

The characters of the binary modular congruence group

Philip C. Kutzko

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc., Volume 79, Number 4 (1973), 702-704.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183534742

Mathematical Reviews number (MathSciNet)
MR0320170

Zentralblatt MATH identifier
0281.20036

Subjects
Primary: 20G05: Representation theory 20H05: Unimodular groups, congruence subgroups [See also 11F06, 19B37, 22E40, 51F20] 15A33: Matrices over special rings (quaternions, finite fields, etc.)
Secondary: 10D05

Citation

Kutzko, Philip C. The characters of the binary modular congruence group. Bull. Amer. Math. Soc. 79 (1973), no. 4, 702--704. https://projecteuclid.org/euclid.bams/1183534742


Export citation

References

  • 1. C. Chevalley and A. Weil, Über das Verhalten der Integrale erster Gattung bei Auto-morphismem des Funktionenkörpers, Abh. Math. Sem. Univ. Hamburg 10 (1934), 358-361.
  • 2. W. Feit, Characters of finite groups, W. A. Benjamin, Inc., New York, 1967.
  • 3. G. Frobenius, Uber Gruppencharaktere, S. -B. Berlin. Math. Akad. (1896), 985-1021.
  • 4. R. C. Gunning, Lectures on modular forms, Ann. of Math. Studies, no. 48, Princeton, N. J. (1962). MR 24 # A2664.
  • 5. E. Hecke, Uber ein Fundamental problem aus der Theorie der Elliptischen Modulfunktionen, Collected Works (1958), 525-547.
  • 6. E. Hecke, Uber das Verhalten der Integrale erster Gattung bei Abbildungen, ibid., 548-558.
  • 7. H. D. Kloosterman, The behaviour of general theta functions under the modular group and the characters of binary modular congruence groups. I and II, Ann. of Math. (2) 47 (1946), 317-447. MR 9, 12; 8, 10.
  • 8. D. McQuillan, A generalization of a theorem of Hecke, Amer. J. Math. 84 (1962), 306-316. MR 25 #5041.
  • 9. H. W. Praetorius, Die Charaktere der Modulargruppen der Stufe q2, Abh. Math. Sem. Univ. Hamburg 9 (1933), 365-394.
  • 10. H. Rohrbach, Die Charaktere der binaren Kongruenzgruppen mod p2, Schr. Math. Sem. Inst. Math. Univ. Berlin. 1 (1932/33), 33-94.
  • 11. J. Schur, Untersuchungen uber die Darstellung der endlichen Gruppen durch gebrochene lineare substitutionen, J. Reine Angew. Math. 132 (1907), 85-137.
  • 12. S. Tanaka, Irreducible representations of the binary modular congruence groups mod p, J. Math. Kyoto Univ. 7 (1967), 123-132. MR 37 #5311.